Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 20, NWS Cheyenne, WY

December 28, 20136 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Dec 28, 2013, 10:11 AM MST for 6 counties in Nebraska. It took effect at Dec 28, 2013, 12:00 PM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2013, 10:11 AM MST (17:11 UTC)
In effect from
Dec 28, 2013, 12:00 PM MST
Expired
Dec 28, 2013, 4:57 PM MST
In force
5 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 124 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 5.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2754 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WWUS75 KCYS 281711
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1011 AM MST SAT DEC 28 2013

...WIND ADVISORY IN EFFECT FOR THE SOUTHERN PANHANDLE THROUGH 5 PM
TODAY...

.A COLD FRONT WILL MOVE THROUGH THE AREA EARLY THIS AFTERNOON WITH
WINDS SHIFT TO THE NORTH AND NORTHWEST AND INCREASING IN
INTENSITY. THESE WINDS COULD POSE HAZARDS TO HIGH PROFILE AND
LIGHT WEIGHT VEHICLES...ESPECIALLY ON EAST TO WEST FACING
HIGHWAYS.

NEZ019>021-054-055-290000-
/O.NEW.KCYS.WI.Y.0020.131228T1900Z-131229T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
1011 AM MST SAT DEC 28 2013

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING...NOON TO 5 PM TODAY

* WINDS...NORTH TO NORTHWEST AT 25 TO 35 MPH GUSTING TO 50 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. DRIVERS OF LIGHT WEIGHT AND
  HIGH PROFILE VEHICLES COULD EXPERIENCE DIFFICULTY IN CONTROLLING
  THEIR VEHICLES...ESPECIALLY ON EAST TO WEST FACING HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
707 
WWUS75 KCYS 281954
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1254 PM MST SAT DEC 28 2013

...WIND ADVISORY IN EFFECT FOR THE NEBRASKA PANHANDLE THROUGH 5
PM TODAY...

.A COLD FRONT HAS MOVED THROUGH THE AREA EARLY THIS AFTERNOON
WITH NORTH TO NORTHWEST WINDS CONTINUING TO INTENSIFY. THESE
WINDS COULD POSE HAZARDS TO HIGH PROFILE AND LIGHT WEIGHT
VEHICLES...ESPECIALLY ON EAST TO WEST FACING HIGHWAYS.

NEZ095-096-290000-
/O.EXA.KCYS.WI.Y.0020.000000T0000Z-131229T0000Z/
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...HARRISON...AGATE
1254 PM MST SAT DEC 28 2013

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING...THROUGH 5 PM TODAY

* WINDS...NORTH TO NORTHWEST AT 25 TO 35 MPH GUSTING TO 50 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. DRIVERS OF LIGHT WEIGHT 
  AND HIGH PROFILE VEHICLES COULD EXPERIENCE DIFFICULTY IN 
  CONTROLLING THEIR VEHICLES...ESPECIALLY ON EAST TO WEST FACING 
  HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ019>021-054-055-290000-
/O.CON.KCYS.WI.Y.0020.000000T0000Z-131229T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
1254 PM MST SAT DEC 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING...THROUGH 5 PM TODAY

* WINDS...NORTH TO NORTHWEST AT 25 TO 35 MPH GUSTING TO 50 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. DRIVERS OF LIGHT WEIGHT 
  AND HIGH PROFILE VEHICLES COULD EXPERIENCE DIFFICULTY IN 
  CONTROLLING THEIR VEHICLES...ESPECIALLY ON EAST TO WEST FACING 
  HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
795 
WWUS75 KCYS 282022
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
122 PM MST SAT DEC 28 2013

...WIND ADVISORY IN EFFECT FOR THE NEBRASKA PANHANDLE THROUGH
5 PM TODAY...

...HIGH WIND WATCH FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING
SUNDAY NIGHT THROUGH MONDAY...

.A COLD FRONT HAS MOVED THROUGH THE AREA EARLY THIS AFTERNOON
WITH NORTH TO NORTHWEST WINDS CONTINUING TO INTENSIFY. THESE
WINDS COULD POSE HAZARDS TO HIGH PROFILE AND LIGHT WEIGHT
VEHICLES...ESPECIALLY ON EAST TO WEST FACING HIGHWAYS.

A MORE PROLONGED STRONG WIND EVENT LOOKS TO BE TAKING SHAPE ACROSS
SOUTHEAST WYOMING BEGINNING SUNDAY NIGHT AND POSSIBLY PERSISTING
INTO WEDNESDAY MORNING. HIGH WIND WATCHES HAVE BEEN POSTED FOR THE
WIND PRONE AREAS OF SOUTHEAST WYOMING FROM SUNDAY NIGHT INTO
MONDAY MORNING. WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. AFTER
A BRIEF LULL MONDAY AFTERNOON...A MORE WIDESPREAD AND STRONGER
WIND EVENT LOOKS TO IMPACT SOUTHEAST WYOMING MONDAY
NIGHT...POSSIBLY PERSISTING INTO WEDNESDAY MORNING.

NEZ019>021-054-055-095-096-290000-
/O.CON.KCYS.WI.Y.0020.000000T0000Z-131229T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX-
SOUTH SIOUX-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...AGATE
122 PM MST SAT DEC 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING...THROUGH 5 PM TODAY

* WINDS...NORTH TO NORTHWEST AT 25 TO 35 MPH GUSTING TO 50 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. DRIVERS OF LIGHT WEIGHT 
  AND HIGH PROFILE VEHICLES COULD EXPERIENCE DIFFICULTY IN 
  CONTROLLING THEIR VEHICLES...ESPECIALLY ON EAST TO WEST FACING 
  HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WYZ106-110-116-117-290830-
/O.NEW.KCYS.HW.A.0025.131230T0600Z-131230T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
122 PM MST SAT DEC 28 2013

...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING. 

* TIMING...LATE SUNDAY NIGHT THROUGH LATE MONDAY MORNING.

* WINDS...WEST TO NORTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS
  TO 60 MPH POSSIBLE.

* IMPACTS...MAINLY TO TRANSPORTATION. LIGHT WEIGHT AND HIGH
  PROFILE VEHICLES MAY BE IMPACTED BY STRONG CROSS WINDS NEAR
  ARLINGTON...BORDEAUX AND THE INTERSTATE 80 SUMMIT BETWEEN
  CHEYENNE AND LARAMIE. BLOW OFFS OR BLOW OVERS OF THESE VEHICLES
  ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
099 
WWUS75 KCYS 282357
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MST SAT DEC 28 2013

...HIGH WIND WATCH FOR WIND PRONE AREAS OF SOUTHEAST WYOMING
LATE SUNDAY NIGHT THROUGH MONDAY MORNING...

.A MORE PROLONGED STRONG WIND EVENT LOOKS TO BE TAKING SHAPE
ACROSS SOUTHEAST WYOMING BEGINNING SUNDAY NIGHT AND POSSIBLY
PERSISTING INTO WEDNESDAY MORNING. HIGH WIND WATCHES HAVE BEEN
POSTED FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING FROM SUNDAY
NIGHT INTO MONDAY MORNING. WIND GUSTS IN EXCESS OF 60 MPH ARE
POSSIBLE. AFTER A BRIEF LULL IN WINDS MONDAY AFTERNOON...A MORE
WIDESPREAD AND STRONGER WIND EVENT LOOKS TO IMPACT SOUTHEAST
WYOMING MONDAY NIGHT...POSSIBLY PERSISTING INTO WEDNESDAY MORNING.

NEZ019>021-054-055-095-096-290100-
/O.CAN.KCYS.WI.Y.0020.000000T0000Z-131229T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX-
SOUTH SIOUX-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...AGATE
457 PM MST SAT DEC 28 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH
WILL CONTINUE THROUGH EARLY THIS EVENING...WITH WINDS THEN
GRADUALLY DECREASING IN SPEED.

$$

WYZ106-110-116-117-291200-
/O.CON.KCYS.HW.A.0025.131230T0600Z-131230T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
457 PM MST SAT DEC 28 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING. 

* TIMING...LATE SUNDAY NIGHT THROUGH LATE MONDAY MORNING.

* WINDS...WEST TO NORTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS 
  TO 60 MPH POSSIBLE. 

* IMPACTS...MAINLY TO TRANSPORTATION. LIGHT WEIGHT AND HIGH 
  PROFILE VEHICLES MAY BE IMPACTED BY STRONG CROSS WINDS NEAR 
  ARLINGTON...BORDEAUX AND THE INTERSTATE 80 SUMMIT BETWEEN 
  CHEYENNE AND LARAMIE. BLOW OFFS OR BLOW OVERS OF THESE 
  VEHICLES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RUBIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Dec 28, 3:17 AM MST, 6 hours 54 minutes earlier.

Area forecast discussion, Dec 28, 3:17 AM MST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
317 AM MST SAT DEC 28 2013

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 316 AM MST SAT DEC 28 2013

MAIN WEATHER ACTIVITY WILL BE THIS AFTERNOON INTO THIS EVENING AS
A COLD FRONT...CURRENTLY ACROSS MONTANA...SWEEPS SOUTH ACROSS THE
CWA LATE THIS MORNING AND AFTERNOON. MAX TEMPS TODAY TRICKY AS
TEMPS WILL FALL BEHIND THE FRONT SO MANY AREAS WILL HAVE MORNING
HIGHS.

GUSTY NORTH WINDS WILL OCCUR BEHIND THE FRONT THIS AFTERNOON AND
MAY FLIRT WITH WIND ADVISORY LEVELS OVER MAINLY THE SOUTHERN
PANHANDLE. HAVE OPTED NOT TO ISSUE A HIGHLIGHT DUE TO THE MARGINAL
AND SHORT-TERM DURATION OF THESE WINDS. OTHERWISE SOME LIGHT SNOW
SHOULD DEVELOP BEHIND THE FRONT THIS AFTERNOON BUT AREA SHOULD BE
RATHER SMALL THUS AMOUNT EXPECTED TO BE GENERALLY UNDER AN
INCH...MAINLY CLOSE TO THE MTNS WHERE UPSLOPE MAY ENHANCE SNOW A
BIT. SNOW WILL MOVE OUT FAIRLY FAST FROM NORTH TO SOUTH LATE THIS
AFTERNOON AND EVENING WITH MUCH COLDER AIR BUILDING IN.

COOL AND MAINLY DRY WEATHER ACROSS THE CWA SUNDAY AS CORE OF
COLDER AIR DROPS SE INTO THE CENTRAL PLAINS WITH RETURN FLOW
SETTING UP OVER THE CWA.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 316 AM MST SAT DEC 28 2013

THE RIDGE ALOFT WILL REMAIN ALONG THE WEST COAST THROUGH THURSDAY
BEFORE SHIFTING EAST. NORTHWEST FLOW ALOFT WILL BE OVER THE REGION
DURING THAT TIME. THE MORE SIGNIFICANT OF THE SHORTWAVE TROUGHS
WITHIN THAT FLOW WILL MOVE OVER THE CWA LATE TUESDAY NIGHT AND
WEDNESDAY MORNING. THEN ADDITIONAL LIFT WILL BE PROVIDED BY THE
300 MB JET AND CHANNELED VORTICITY THROUGH WEDNESDAY EVENING.
HEIGHTS ALOFT RISE FOR WEDNESDAT NIGHT THROUGH THURSDAY NIGHT AND
THEN MODELS DIFFER. THE GFS MOVES A SHORTWAVE TROUGH ACROSS THE
REGION LATE THURSDAY NIGHT AND FRIDAY MORNING AND A MORE
SIGNIFICANT TROUGH FOR FRIDAY NIGHT AND SATURDAY MORNING.
MEANWHILE...THE ECMWF DOES NOT MOVE THAT SHORTWAVE TROUGH ACROSS
THE ROCKIES UNTIL LATER.

A SHALLOW FRONT WILL BACK SLOWLY OVER THE EAST PART OF THE CWA
TUESDAY AND WILL BE ALONG THE LARAMIE RANGE TUESDAY NIGHT AND
WEDNESDAY. THE SURFACE FORCING TO THE EAST OF THE BOUNDARY AS WELL
AS LIFT PROVIDED BY THE SHORTWAVE TROUGH AND 300 MB JET WILL
PRODUCE SOME LIGHT SNOW OR FLURRIES OVER THE CWA TUESDAY NIGHT AND
WEDNESDAY. THE MORE WIDESPREAD SNOW WILL BE OVER THE NORTHEAST
THIRD OF THE CWA DURING THAT TIME...WHERE MOISTURE WILL BE MORE
FAVORABLE. OUTSIDE OF THAT AREA...LOW LEVEL MOISTURE WILL BE LESS.
ANY SNOWFALL WILL BE LIGHT...WITH SMALL ACCUMULATIONS POSSIBLE
OVER THE NORTHEAST THIRD OF THE CWA. TO THE WEST OF THE FRONT...
WESTERLY WINDS WILL GUST AS HIGH AS 45 MPH...ESPECCIALLY MONDAY
THROUGH TUESDAY. TEMPERATURES WILL RECOVER SOME ON MONDAY AND THEN
RETURN TO ABOVE NORMAL ON TUESDAY.

A SURFACE TROUGH WILL DEVELOP OVER EASTERN WYOMING BY THURSDAY
AFTERNOON AND THEN MOVE SLOWLY EAST THROUGH FRIDAY. WINDS WILL
LIKELY BECOME STRONG AGAIN IN AREAS ALONG AND WEST OF THE LARAMIE
RANGE THURSDAY NIGHT AND FRIDAY MORNING. MODELS MOVE A COLD FRONT
ACROSS THE CWA FRIDAY NIGHT WITH LIGHT QPF BEING GENERATED FRIDAY
NIGHT AND NEXT SATURDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 316 AM MST SAT DEC 28 2013

VFR INITIALLY OVER ALL TERMINALS THIS MORNING. A COLD FRONT WILL
SWEEP SOUTH ACROSS THE REGION LATE THIS MORNING AND AFTERNOON
BRINGING GUSTY NORTH WINDS BEHIND IT. A RELATIVELY SHORT PERIOD OF
MAINLY MVFR CIGS EXPECTED TO DEVELOP OVER AND CLOSE TO THE MTNS
THIS AFTERNOON INTO THIS EVENING BEFORE IMPROVING. SOME MTN
OBSCURATION AS WELL WITH AREAS OF LIGHT SNOW LOWERING VISIBILITIES
FOR A TIME MAINLY FROM KRWL TO KCYS.

&&

.FIRE WEATHER...
ISSUED AT 316 AM MST SAT DEC 28 2013

FIRE WEATHER CONCERNS WILL REMAIN MINIMAL THROUGH EARLY NEXT WEEK
WITH COOL TO MILD TEMPERATURES. COLD FRONT WILL MOVE ACROSS THE
AREA TODAY WITH SOME LIGHT SNOW FOR A TIME BEHIND IT...MAINLY OVER
SE WY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RE
LONG TERM...WEILAND
AVIATION...RE
FIRE WEATHER...RE
Hazardous weather outlook, Dec 28, 8:14 AM MST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
814 AM MST SAT DEC 28 2013

WYZ101-103>107-109>119-291515-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
814 AM MST SAT DEC 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PASS ACROSS THE AREA TODAY WITH SOME
LIGHT SNOW DEVELOPING FOR A TIME BEHIND THE FRONT THIS AFTERNOON
INTO THIS EVENING.  SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY WEST TO SOUTHWEST WINDS WILL OCCUR ON A DAILY BASIS THROUGH
THURSDAY WITH WIND GUSTS TO NEAR 50 MPH POSSIBLE EACH DAY. VERY
STRONG WINDS ARE POSSIBLE SUNDAY NIGHT INTO TUESDAY NIGHT AS LOW
PRESSURE TRACKS ACROSS MONTANA. WEST TO NORTHWEST WINDS OF 35 TO
45 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE DURING THIS
TIME FRAME. THE WIND PRONE AREAS OF SOUTHEAST WYOMING ARE THE
MOST FAVORABLE AREAS TO OBSERVE THE STRONGEST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ102-108-291515-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY-
814 AM MST SAT DEC 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHERLY WINDS WILL DEVELOP BEHIND A COLD FRONT THAT WILL
PASS ACROSS THE AREA LATE THIS MORNING THROUGH THIS AFTERNOON.
SOME GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG NORTHWEST WINDS RETURN TO THE PANHANDLE MONDAY AND TUESDAY
AS LOW PRESSURE TRACKS ACROSS THE DAKOTAS. WIND GUSTS TO 50 MPH
ARE POSSIBLE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Dec 28, 7:47 AM MST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
747 AM MST SAT DEC 28 2013

WYZ106-281700-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
747 AM MST SAT DEC 28 2013

...STRONG WEST WINDS AT BORDEAUX THIS MORNING...

AT 730 AM THIS MORNING...THE WYOMING DEPARTMENT OF TRANSPORTATION
WEATHER SENSOR AT BORDEAUX REPORTED SUSTAINED WINDS AT 37 MPH WITH
GUSTS TO 54 MPH. EXPECT THESE WINDS TO REMAIN STRONG THROUGH 10 AM
THIS MORNING BEFORE TURNING NORTHWEST AS A COLD FRONT MOVES
THROUGH THE AREA.

THOSE TRAVELING ON INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND
SHOULD BE PREPARED FOR SUDDEN STRONG WIND GUSTS THAT COULD FORCE
YOUR VEHICLE OFF THE ROAD. LIGHT WEIGHT AND HIGH PROFILE VEHICLES
ARE PARTICULARLY AT RISK.

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.